I am a 46yr female. I have been sick for quite a long time. 21 years ago I was diagnosed with pustular psoriasis, I was put on 60mg of prednisone a day for one year. After that I started getting unexplainable lung infections at least once a year for 10 years. Treated with inhalers, antibiotics, and prednisone. Over the next nine years the lung infections became more frequent. I have been hospitalized three time in the past three years for this lung infection, they treat me with VI steroids for a 10 days and then release me. Like clock work every 4 to 6 months I get sick again. I went through a divorce three years ago and I am a production supervisor my job is very stressful and take care of my ill 91 year old grandmother. I woke up one day 3 years ago and was loosing my hair. With in 3 months all my hair was gone (body) as well. In the past year I can't get out of bed, my body hurts so bad. My vision is getting terrible. I am nauseated all the time, vomit in the mornings when I fell like I am going to pass out. My blood pressure has always been low my last was 96/54. My pulse rate is always low. I have type 2 diabetes I believe that came from prednisone use. I lost 80 pounds in 6 months then gained 40 back in 2 months, my weight goes up and down like a yo-yo. Suffer from depression. I have seen a allergist, immunologist, a rheumatologist, I ask them to check my cortisol level they all laughed and dismissed me. So I added to my blood work slip. It came back low. It was a 4 and should of been at 10. I see a endocrinologist on the 18th of this month. I do believe all this time I have had Addisons, and all I hear from the doctors are you are a zebra not a horse. Really I am tired of being dismissed and looking like a freak, and feel like I am dying. I am asking how do I know that the endocrinologist that I am going to see is giving me the proper test and taking me serious. Please I need some help I really do believe I am slowly dying and they don't care.
Thank you for reading and any comments are appreciated.
People yoyo back and forth from AI to high cortisol - and it makes for a difficult diagnosis - but it makes for weight gain and loss, diabetes (how long have you been off or on the pred? what dose?), many illnesses etc.
I was constantly sick with mine. Most people have a high BP. Mine was always low.
The longest that I have been off prednisone in the past 3 years would be 6 months. 80mg for a week 40 for 2 weeks 20 for a week 10 for a week. I was in hospital, February the 6th this year for a week with IV steroids. I started getting sick this past Saturday back on prednisone now. Would Cushing's cause my joint pain, tiredness and complete hair loss? I go Monday to the Endocrinologist at least he will see me while this flair up is happening.
With me being on prednisone will that cause him not to be able to test or treat me?
I went to see an endocrinologist today. He said that I have both Cushing's and Addisions. I go for blood work in three weeks because I am still on prednisone. Appointment in four weeks. I ask him if he could refer me out to Mayo Clinic in Minnesota. He is going to get all my history for the past ten years together and send me to Mayo. It took 13 years to find someone that would listen. I hope that this is a start to a great journey to getting well. Thank you rumpled if you would like I will keep you posted?
Uh, that place does not believe in the cyclical form of Cushing's. Oddly, it is seen as rare or nonexistent. Hopefully you will have good luck there. Most find that as soon as you have a normal or inconsistent test, you are booted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.